MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLATELET SAMPLER PLASMA RBC SET

TERUMO BCT TRIMA ACCEL; TRIMA PLATELET SAMPLER PLASMA RBC SET
Model Number 82440
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Reaction (2414); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigations: lot number and expiry information are not available at this time investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that in two days they had three donor citrate reactions on trima v7.This report is for the first of the three reactions.Donor reported starting feeling tingling from head to toe 40 min from the end of procedure with moderate nausea feelings and feeling "antsie" as if she really did not want to continue the collection.Complained feeling cold and requested two heated blankets despite having a heating pad.10 min from completion, donor requested the heating pad was turned off and the blankets removed in hopes of reducing the feelings of "antsiness".Donor was a staff member and felt it was important to complete the procedure because of product need and did not want to complain.She completed the rinseback and was recovered for about 5-10 min before returning to her office.After some time, she started feeling like she was in a fog and ask her husband to pick her up from work as she did not feel comfortable driving.Stated once she left the building she felt emotionally labile for the next couple of hours.After she ate dinner, she went for an early evening and slept through to the a.M.When she awoke, she felt fine with no other ill effects.Donor was given po calcium replacement (tums) 6-8 over the duration of the procedure.No ac or rx adjustments were made.During the procedure, the donor received 234ml ac; tbv processed was 2625ml.This donor donated several months ago on v6 with no citrate issues.Donor (patient) id, age, and weight are not available at this time.The disposable set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer declined to provide patient identifier, age, and weight.The customer stated, 40 minutes into procedure the donor was feeling nausea, general malaise, and body wide paraesthesia.The duration lasted for 2-3 hours post collection.The procedure was a 64-minute single collection procedure, got 234 ml ac, tbv processed 2625 ml.This donor donated several months ago on v6 with no citrate issues.This donor received calcium replacement (tums), 6-8 over the duration of the procedure.Pretzels and sodas were consumed during the procedure.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, d.4, h.4, h.6 and h.10.Investigation: further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed by the customer that no further medical intervention was required beyond the oral otc tums that was provided.According to aabb technical manual 16th edition, adverse events seen at the time of donation or those reported later average about 3.5% of donations.Reactions that need medical care after the donor has left the donation site are seen in 1 in 3400 donors.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The disposable lot query was performed for lot 2003104151 and no similar reported occurrences were received against this lot to date.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10 root cause : a definitive root cause for the patient's reaction could not be determined.Possible causes for the alleged citrate reaction include but are not limited to ac management during the procedure, the length of the procedure and/or patient sensitivity to anticoagulant or ethylene oxide used to sterilize the disposable set.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLATELET SAMPLER PLASMA RBC SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key10285935
Report Number1722028-2020-00337
Device Sequence Number18953862
Product Code GKT
UDI-Device Identifier05020583824409
UDI-Public05020583824409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number82440
Device Catalogue Number82440
Device Lot Number2003104151
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer02/12/2021
03/08/2021
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date02/24/2021
03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACDA LOT# 20044002
Outcome Attributed to Adverse Event Other;